Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 19, NWS Dodge City, KS

April 1, 20096 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 1, 2009, 6:24 PM CDT for 6 counties in Kansas. It took effect at Apr 2, 2009, 1:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2009, 6:24 PM CDT (23:24 UTC)
In effect from
Apr 2, 2009, 1:00 AM CDT
Expired
Apr 2, 2009, 11:00 AM CDT
In force
10 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2518 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 012324
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
624 PM CDT WED APR 1 2009

...VERY WINDY CONDITIONS WILL RETURN LATE TONIGHT...

.A DEEPENING AREA OF LOW PRESSURE AT THE SURFACE WILL MOVE SOUTHEAST
OF THE AREA OVERNIGHT AS HIGH PRESSURE STARTS TO BUILD INTO
EASTERN COLORADO. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT
OVER THE AREA LATE TONIGHT AND EARLY THURSDAY MORNING. IN
ADDITIONS STRONG WINDS ALOFT ARE ALSO EXPECTED TO MIX DOWN TO THE
SURFACE DURING THE PRE DAWN HOURS AND RESULT IN WIND GUSTS UP TO
45 MPH AT TIMES.

KSZ066-080-081-088>090-020730-
/O.NEW.KDDC.WI.Y.0019.090402T0600Z-090402T1600Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
624 PM CDT WED APR 1 2009

...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM CDT THURSDAY. 

LIGHT WINDS WILL SHIFT TO THE NORTHWEST BY MIDNIGHT AND THEN
INCREASE INTO THE 30 TO 35 MPH RANGE THROUGH 3 AM. THESE GUSTY
WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING. WIND GUSTS UP
TO 45 MPH WILL ALSO BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS73 KDDC 020250
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CDT WED APR 1 2009

...VERY WINDY CONDITIONS WILL RETURN LATE TONIGHT...

.A DEEPENING AREA OF LOW PRESSURE AT THE SURFACE WILL MOVE
SOUTHEAST OF THE AREA OVERNIGHT AS HIGH PRESSURE STARTS TO BUILD
INTO EASTERN COLORADO. THIS WILL RESULT IN A TIGHT PRESSURE
GRADIENT OVER THE AREA LATE TONIGHT AND EARLY THURSDAY MORNING.
IN ADDITIONS STRONG WINDS ALOFT ARE ALSO EXPECTED TO MIX DOWN TO
THE SURFACE DURING THE PRE DAWN HOURS AND RESULT IN WIND GUSTS UP
TO 45 MPH AT TIMES.

KSZ066-080-081-088>090-021100-
/O.CON.KDDC.WI.Y.0019.090402T0600Z-090402T1600Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
950 PM CDT WED APR 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM CDT
THURSDAY. 

GUSTY NORTH TO NORTHWEST WILL INCREASE INTO THE 30 TO 35 MPH RANGE
BY 3 AM. THESE GUSTY WINDS WILL CONTINUE THROUGH EARLY THURSDAY
MORNING. WIND GUSTS UP TO 45 MPH WILL ALSO BE POSSIBLE LATE
TONIGHT AND EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KDDC 021004
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
504 AM CDT THU APR 2 2009

...VERY WINDY CONDITIONS WILL CONTINUE THIS MORNING...

.A STRONG AREA OF LOW PRESSURE AT THE SURFACE WILL MOVE SOUTHEAST
OF THE AREA THIS MORNING AS HIGH PRESSURE STARTS TO BUILD INTO 
EASTERN COLORADO. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT
OVER THE AREA EARLY THIS MORNING. IN ADDITION, STRONG WINDS ALOFT
ARE ALSO EXPECTED TO MIX DOWN TO THE SURFACE DURING THE EARLY DAWN
HOURS AND RESULT IN WIND GUSTS OF UP TO 45 MPH AT TIMES.

KSZ066-080-081-088>090-021600-
/O.CON.KDDC.WI.Y.0019.000000T0000Z-090402T1600Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
504 AM CDT THU APR 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE EARLY
THIS MORNING. WIND GUSTS OF UP TO 45 MPH WILL ALSO BE POSSIBLE
EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

32
000 
WWUS73 KDDC 021601
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1101 AM CDT THU APR 2 2009

...WINDS DECREASING TODAY...

.THE LOW PRESSURE SYSTEM THAT BROUGHT STRONG NORTHERLY WINDS AND
SOME SNOW LAST NIGHT WILL MOVE EASTWARD INTO ARKANSAS TODAY. WINDS
WILL CONTINUE TO DIMINISH.

KSZ066-080-081-088>090-021715-
/O.EXP.KDDC.WI.Y.0019.000000T0000Z-090402T1600Z/
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1101 AM CDT THU APR 2 2009

...WIND ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING. 

WINDS WILL DECREASE FROM THE 20 TO 30 MPH RANGE WITH GUSTS UP TO
35 MPH THIS MORNING TO 10 TO 15 MPH BY THIS AFTERNOON.

$$

26

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:10 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 1, 6:10 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT WED APR 1 2009

.UPDATE...

.AVIATION...00Z TAFS
SATELLITE AND RADAR TRENDS INDICATING CLOUDS AND EVEN SOME LT
PCPN WERE STARTING TO DEVELOP IN OUR WRN CWA TOWARDS 00Z THURS.
COMPARED TO THE GFS AND NAM AT 00Z IT APPEARS BOTH MODELS WERE
DOING A REASONABLY GOOD JOB WITH WHERE OUR BAND OF STEADIER PCPN
WILL DEVELOP EARLY TONIGHT. AS A RESULT WILL BE FOLLOWING THE
GFS/NAM TREND WITH LOW CLOUDS AND PCPN DEVELOPING IN THE GCK AND
HYS AREA BETWEEN 3-6Z AND THEN DDC TOWARDS 9Z. INITALLY THE TOP
DOWN APPRAOCH SUPPORTS PRIMARILY RAIN EARLY WITH THE RAIN CHANGING
OVER TO SNOW FROM NW TO SE AFTER MIDNIGHT. IN ADDITION TO THE SNOW
DEVELOPING LATER TONIGHT THE WIND WILL ALSO BECOME AN ISSUE. 85H
WINDS PROGGED AT 6Z AND 9Z WILL RANGE FROM 40-50KTS AND GIVEN THE
SFC GRADIENT ADVERTISED WILL NOT GO LOWER THAN WHAT THE MAV/MET
SUGGESTS. MAY EVEN GO A LITTLE STRONGER TOWARDS THE 12Z TIME FRAME
WHICH WILL LIKELY PRODUCE REDUCED VISIBILITIES DUE TO BLOWING AND
DRIFTING SNOW. PREVIOUS TAFS APPEARS TO HAVE A GOOD HANDLE ON THE
TIME FRAME OF THE STEADIER SNOW AND BLOWING SNOW.

ISENTROPIC DOWNGLIDE AND DRYING THEN DEVELOPS AS OUR 7-5H
DEFORMATION ZONE MOVES EAST OF THE AREA THURSDAY MORNING WHICH
WILL BRING AN END TO THE SNOW AND ALLOW SKIES TO CLEAR. WINDS WILL
REMAIN IN THE 15-25KT RANGE THROUGH THE REMAINDER OF THE DAY BUT
WILL BEGIN TO SUBSIDE TOWARDS SUNSET.
-RB
&&

.PREV DISCUSSION... /ISSUED 242 PM CDT WED APR 1 2009/

DISCUSSION...

DAYS 1-2...

ANOTHER SPRING SNOW EVENT WILL AFFECT SOUTHWEST KANSAS LATE
TONIGHT...WITH THE GREATEST CHALLENGES BEING 1) PLACEMENT OF
HEAVIEST SNOW BAND, 2) JUST HOW MUCH SNOW WILL FALL IN THE
HEAVIEST SNOW BAND, AND 3) THE POSSIBILITY OF BLIZZARD OR NEAR
BLIZZARD CONDITIONS FOR A FEW HOURS IN THE HEAVIEST SNOW BANDS
GIVEN THE STRONG NORTH WINDS EXPECTED.

WATER VAPOR LOOP TODAY SHOWED THE IMPRESSIVE CYCLONE DEVELOPING
ACROSS EASTERN UTAH. THIS UPPER LOW WAS STILL DIGGING SOUTHEAST
EARLY IN THE AFTERNOON WITH THE GREATEST ASCENT AHEAD OF IT
SHIFTING INTO SOUTHWEST AND CENTRAL COLORADO. A FAIRLY STRONG
H85-7 BAROCLINIC ZONE WAS POSITIONED FROM SOUTHERN KANSAS INTO
OKLAHOMA WHICH WILL REALLY ALLOW THE CYCLONE TO INTENSIFY AS IT
EJECTS INTO THE PLAINS TONIGHT. COLD AIR WILL INITIALLY BE
LACKING...HOWEVER GIVEN THE DEGREE OF VERTICAL MOTION COMBINED
WITH EVAPORATIVE COOLING AT ONSET OF PRECIPITATION...THE LOWER
TROPOSPHERE WILL COOL VERY RAPIDLY. INITIAL PRECIPITATION TYPE
WILL BE RAIN...BUT ONLY FOR A BRIEF PERIOD OF TIME AS HEAVIEST
PRECIPITATION WILL FALL ONCE THE COLUMN HAS ALREADY COOLED
SUFFICIENTLY FOR SNOW TO REACH THE SURFACE. AS FAR AS TIMING
GOES...IT APPEARS PRECIPITATION WILL BEGIN ACROSS NORTHWEST DDC FA
BETWEEN 02 AND 04Z...DEVELOPING AND SPREADING RAPIDLY EAST-
NORTHEASTWARD TO INCLUDE THE REMAINDER OF SOUTHWEST KANSAS
ALONG/NORTH OF THE ARKANSAS RIVER FOR THE MOST PART. SINCE THIS
WILL BE A PRIMARILY MESOSCALE DRIVEN EVENT GIVEN THE SIZE OF THE
STORM...AM RELYING HEAVILY ON NAM12 AND EVEN THE REGIONAL CANADIAN
15KM MODELS TO PLACE HEAVIEST SNOW BANDS WITH STRONGEST  H7
FRONTOGENESIS.

THE NAM12 SUGGESTS FRONTOGENESIS WILL REALLY RAMP
UP BY 06Z FROM ROUGHLY JOHNSON-ULYSSES NORTHEASTWARD TO SCOTT
CITY-DIGHTON...CONTINUING NORTHWARD TOWARD THE I-70 CORRIDOR
BETWEEN WAKEENEY AND HAYS. AS H7 CYCLOGENESIS CONTINUES...THE
FRONTOGENESIS WILL MOST LIKELY PIVOT/REORIENT ITSELF DUE TO THE INCREASING
VORTICITY OF THE H7 WIND FIELD. THE KEY TO VERY HEAVY
ACCUMULATIONS WILL BE DURATION OF TIME UNDERNEATH THE HEAVIEST
SNOW BAND(S). CROSS SECTIONS OF POTENTIAL SYMMETRIC INSTABILITY
SUGGEST THAT BAND(S) WILL BE VERY FOCUSED WITH 2 OR GREATER
SNOWFALL RATES A VERY GOOD POSSIBILITY. THE MATURE STAGE OF THIS
STORM WILL OCCUR BETWEEN 06Z AND 12Z. DURING THIS TIME FRAME THE
FRONTOGENESIS FIELDS WILL NOT TRANSLATE EAST VERY
MUCH...ESPECIALLY TO THE IMMEDIATE NORTHEAST OF THE INCIPIENT H7
LOW DEVELOPMENT BY LATE THIS EVENING. CROSS SECTIONS AND PLAN
VIEWS OF FRONTOGENESIS AND INSTABILITY FIELDS SUPPORT AT LEAST A
3 TO 5 INCH SNOWFALL ACROSS ROUGHLY NORTHERN THIRD DDC FA.
VICINITIES UNDERNEATH THE INTENSE SNOW RATE BANDS FOR THE LONGEST
DURATION OF TIME MAY SEE AMOUNTS IN EXCESS OF 6 OR 7 INCHES. THIS
WOULD MOST LIKELY OCCUR WITHIN A ROUGHLY 25 MILE WIDE
BAND...WHICH AT THIS POINT 12 TO 18 HOURS OUT IS JUST ABOUT
IMPOSSIBLE TO PINPOINT. VERY STRONG WINDS WILL COMPLICATE MATTERS
SUBSTANTIALLY. SUSTAINED WINDS WILL REACH THEIR PEAK DURING THE
HEAVIEST SNOW ON THE ORDER OF 25 TO 35 MPH. THERE WILL LIKELY BE
FREQUENT GUSTS INTO THE 45 TO 50 MPH RANGE FOR AT LEAST A COUPLE
OF HOURS OVERNIGHT...MAINLY CENTERED AROUND THE 06-09Z TIME FRAME.
THIS WILL CAUSE EXTREMELY DIFFICULT, IF NOT IMPOSSIBLE DRIVING
CONDITIONS FOR AT LEAST A COUPLE OF HOURS IN WHITE-OUT OR NEAR
WHITE-OUT CONDITIONS IN THE HEAVIEST FRONTOGENETIC SNOW BANDS. IF
I FELT CONFIDENT WHITE-OUT CONDITIONS WOULD LAST LONGER THAN 3 OR 4 HOURS
AT ANY ONE LOCATION, THEN A BLIZZARD WARNING WOULD BE ISSUED. IF
THINGS DEVELOP MORE SEVERELY THAN CURRENTLY ANTICIPATED...THEN THE
EVENING/OVERNIGHT SHIFTS WILL HAVE TO CONSIDER A SHORT-TERM (3-5 HOUR)
BLIZZARD WARNING. FOR THE TIME BEING, HOWEVER, A HEAVILY WORDED
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WILL LIKELY
SUFFICE TO COVER THE THREAT FOR NOW.

THE SYSTEM WILL RAPIDLY EXIT SOUTHWEST KANSAS IN THE 12-18Z TIME
FRAME WITH CLEARING SKIES BY MID TO LATE MORNING FROM WEST TO
EAST. GIVEN HIGH EARLY APRIL SUN ANGLE...THE SNOW WILL MELT
RAPIDLY AND AFTERNOON HIGHS THURSDAY SHOULD REACH NEAR 50 OR EVEN
LOWER 50S OVER MOST LOCATIONS...EXCEPT OVER THE DEEPER SNOW COVER
WHERE MID 40S WOULD BE MOST LIKELY. ANOTHER VERY STRONG SPRING
STORM WILL DEVELOP ACROSS THE INTERMOUNTAIN WEST BY LATE FRIDAY.
THIS WILL PUT SOUTHWEST KANSAS INTO A VERY WARM SOUTHWEST FLOW
PATTERN AHEAD OF IT WITH TEMPERATURES REACHING WELL INTO THE UPPER
60S AND LOWER 70S OVER MUCH OF SW KS. -UMSCHEID

DAYS 3-7...

MEDIUM RANGE MODELS CONTINUE TO SHOW A FAIRLY ACTIVE PATTERN, WITH
TIMING BEING THE MAIN ISSUE.  THE PERIOD STARTS OUT WITH THE FIRST
SYSTEM EJECTING OUT INTO KS SATURDAY.  THE GFS CONTINUES TO BE A BIT
FASTER WITH THE SYSTEM THAN THE ECMWF.  ALL MODELS AND THE ENSEMBLES
ARE CONTINUING THE TREND OF BRINGING THE LOW OUT FURTHER NORTH THAN
LAST WEEKS SYSTEM.  THE SFC LOW CENTER WILL TRACK ACROSS KS, WITH
THE BEST AREA FOR PRECIP STAYING TO OUR NORTH AND THE CWA GETTING
STUCK IN THE DRY SECTOR AGAIN.  WILL KEEP THE POPS/WX WE HAVE GOING
WITH ONLY MINOR TWEAKS, AS THE PATTERN OF HIGHER POPS IN THE NORTH
CONTINUES TO LOOK GOOD.  HIGHS ON SATURDAY WILL BE VERY TRICKY, AS
MUCH WILL DEPEND ON THE EXACT TIMING OF THE COLD FRONT COMING DOWN.
THE 06Z GFS IS THE MOST AGGRESSIVE ON BRINGING DOWN THE FRONT, WHILE
THE ECMWF HANGS BACK AND KEEPS 850MB TEMPS IN THE TEENS OVER THE
AREA THROUGH 00Z.  THE 12Z GFS IS A BIT SLOWER THAN THE PREVIOUS
RUN, ALTHOUGH IT STILL STARTS TO BRING IN SOME PRETTY COLD AIR INTO
OUR NORTHWEST.  GOING FORECAST HAS A PRETTY LARGE GRADIENT WITH LOW
70S IN THE SOUTHEAST AND MID 40S IN THE NORTHWEST, AND IT STILL
SEEMS PRETTY REASONABLE AT THIS POINT.

THE UPPER TROUGH WILL MOVE OFF TOWARDS THE GREAT LAKES BY SUNDAY,
WHILE THE NEXT TROUGH STARTS TO APPROACH THE WEST COAST.  THE ECMWF
WAS SHOWING A WEAK SHORTWAVE ROTATING AROUND THE BACKSIDE OF THE
EASTERN TROUGH, WHICH COULD BRING DOWN ADDITIONAL COLD AIR ON
MONDAY.  THE GFS IS NOT NEARLY AS STRONG ON THIS, AND NONE OF THE
MODELS WILL BE ABLE TO RESOLVE SUCH A SMALL FEATURE OUT IN DAY 5.
WILL CONTINUE TO KEEP HIGHS IN THE 40S FOR SUNDAY, WARMING UP A BIT
INTO THE 50S IN THE WEST FOR MONDAY.  HOWEVER, CUT HIGHS A BIT IN
THE EAST DUE TO THE TENDENCY FOR COLD AIR TO HOLD OUT LONGER THERE.

THE NEXT QUESTION IS THE EXACT TIMING OF THE UPPER TROUGH COMING OUT
OF THE WEST.  THE GFS CONTINUES TO BE THE MOST PROGRESSIVE, WITH THE
06Z RUN BRINGING THE TROUGH INTO UT/CO BY TUESDAY AND OUT INTO THE
PLAINS BY WEDNESDAY.  THE ECMWF IS MUCH SLOWER, WITH THE TROUGH
STILL OUT OVER THE FOUR CORNERS REGION ON WEDNESDAY.  THE 12Z GFS
WAS A BIT SLOWER THAN THE 06Z RUN, BUT NONE OF THE DETERMINISTIC AND
VERY FEW OF THE ENSEMBLE MEMBERS IS AS SLOW AS THE ECMWF.  SINCE
THAT MODEL TENDS TO RUN WITH A SLIGHT PROGRESSIVE BIAS, WILL LEAN
TOWARDS THE SLIGHTLY SLOWER BUT NOT TOO SLOW 12Z GFS/ENSEMBLE MEAN
SOLUTION.  12Z GFS BRINGS OUT THE SYSTEM A BIT FURTHER NORTH ALSO,
WHICH COULD PUT US IN THE DRY SLOT AGAIN.  WILL CONTINUE TO KEEP
POPS LOW, AND MOVE THEM MORE INTO THE WEDNESDAY TIME FRAME.  TUESDAY
SHOULD BE FAIRLY WARM AS EVEN THE FASTEST SOLUTION HAS US BETWEEN
SYSTEMS.  ON THE OTHER HAND, WEDNESDAY COULD VARY BETWEEN THE 30S
AND 40S IF THE 06Z GFS HAPPENS TO THE 70S IF THE ECMWF VERIFIES.
ENSEMBLE SPREAD IS PRETTY HIGH, BUT WITH THE 12Z GFS BACKING OFF ON
THE FRONTAL PASSAGE, WILL GO MIDDLE OF THE ROAD WITH HIGHS IN THE
50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  30  48  32  71 /  90  40   0   0
GCK  30  46  29  70 /  90  30   0   0
EHA  30  50  30  71 /  90  20   0   0
LBL  31  50  31  72 /  90  30   0   0
HYS  30  45  29  66 /  90  40   0   0
P28  33  52  36  71 /  50  30   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ THURSDAY FOR KSZ030-031-043>046-061>065-074>079-
084>087.

&&
Hazardous weather outlook, Apr 1, 4:26 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
426 AM CDT WED APR 1 2009

KSZ030-031-043>046-061>065-074>079-084>087-021000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS-
SEWARD-MEADE-
426 AM CDT WED APR 1 2009 /326 AM MDT WED APR 1 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

TONIGHT WILL SEE A LOW PRESSURE SYSTEM MOVE FROM COLORADO TO
OKLAHOMA. AS THIS SYSTEM MOVES SOUTHEAST, COLD MOIST AIR WILL WRAP
AROUND THE BACK SIDE AND CREATE MESSY DRIVING CONDITIONS. A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS POSTED FROM MIDNIGHT
TO 10 AM CDT THURSDAY. SNOWFALL WILL BE FROM 2 TO 5 INCHES, BUT
WHEN COMBINED WITH STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40
MPH, VISIBILITIES WILL BE REDUCED TO LESS THAN A 1/2-MILE AT
TIMES. CONSIDERABLE BLOWING AND DRIFTING OF SNOW WILL ADD TO THE
LOW VISIBILITIES TO MAKE FOR VERY POOR DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ066-080-081-088>090-021000-
STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
426 AM CDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

LATE TONIGHT, SNOW WILL MOVE INTO THE AREA, PRODUCING 1 TO 2
INCHES OF SNOW. WINDS WILL BE NORTHWEST AT 25 TO 35 MPH, AND
VISIBILITY WILL BE REDUCED AT TIMES TO LESS THAN 1 MILE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:30 AM CDTWinter Weather AdvisoryDDCEdwards, Ellis, Finney, Ford, Grant, Gray and 15 more30 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.